Thunderstorm Wind, Chilton
- When
- September 19, 2:19 PM CST
- Where
- Chilton County, 2.19 mi E of Mountain Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.722, -86.442
A few trees uprooted along County Road 23.
A weak west to east surface boundary was located across the middle of central Alabama. Microburst parameters indicated a strong threat a damaging winds, and few storms produced wind damage and small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A weak west to east surface boundary was located across the middle of central Alabama. Microburst parameters indicated a strong threat a damaging winds, and few storms produced wind damage and small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 19, 12:01 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Birmingham AL 101 PM CDT Thu Sep 19 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0351 AM CDT Thu Sep 19 2019/ Today and Tonight. Upper level ridge axis extends northeastward from northern Mexico into eastern Canada, between a trough along the West Coast and Hurricane Humberto off the Atlantic Coast. The only weakness in the ridge, Tropical Depression Imelda, is rotating slowly northwestward over southeast Texas. At the surface, high pressure will amplify southward along the East Coast today, enhancing a wedge pattern across Georgia and Alabama. A wedge front will push westward across the area, bringing increased cloud cover this morning and slightly cooler temperatures. A stratus cloud deck will continue to spread into eastern areas, reaching the I-65 corridor before sunrise. There is some uncertainty on how quickly the cloud cover mixes out after sunrise. If cloud cover persists longer than currently expected, high temperatures will need to be adjusted downward by a few degrees. For now, expect highs in the lower 80s to lower 90s, with the coolest temps across the east. This is 10-12F cooler than the past several days. Low level easterly flow will bring drier air to the area, with dewpoints ranging from the mid 50s east to upper 60s west this afternoon. This will keep heat indices below 100F. An area of low level convergence is possible just to our southwest today, as the wedge front pushes westward and meets with low level southerly flow associated with TD Imelda. This convergent zone could be close enough to the area for a few showers or storms across far southwestern areas this afternoon. Tonight, any convection diminishes with sunset. With continued easterly surface flow, drier conditions remain across the area. Lows will be in the upper 50s to upper 60s. 14 .LONG TERM... /Updated at 0351 AM CDT Thu Sep 19 2019/ Friday through Wednesday. The upper-level pattern will support a large area of high pressure across the eastern CONUS on Friday. With the surface high centered in North Carolina, the airmass associated with easterly flow will result in temperatures much closer to average for this time of year. Afternoon highs in the mid to upper 80s are expected on Friday with lows in the lower to mid 60 for Saturday morning. A slow warming trend should take place over the weekend and into the upcoming week as the high pressure retreats. 90s should become widespread for Sunday and Monday. An upper-level trough passing through the Great Lakes and Ohio Valley will be associated with an approaching cold front for late Monday into Tuesday. Rain chances are currently expected to diminish as the front moves toward Alabama due to poor moisture quality and weak low-level convergence. An airmass change also appears unlikely, meaning above average temperatures should continue into Wednesday. 87/Grantham && .AVIATION... 18Z TAF Discussion. The last of the low stratus continues across the far western part of the state, but it is decreasing in coverage with cigs heights VFR now. We are expected to stay VFR with only fair weather cumulus expected. Tight pressure gradients are allowing for a few wind gusts, but those should taper down after sunset. No precipitation is expected at any TAF site for the next 7 days. 08 && .FIRE WEATHER... Except for a very isolated shower or thunderstorm possible across far southwestern counties this afternoon, dry and warm conditions will continue for the next several days. Afternoon relative humidity values remain above 30 percent each afternoon through the end of the week. KBDI values will remain elevated as drought conditions persist. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 85 60 88 62 / 0 0 0 0 0 Anniston 61 86 61 88 63 / 0 0 0 0 0 Birmingham 65 87 64 89 66 / 0 0 0 0 0 Tuscaloosa 67 89 66 90 67 / 0 0 0 0 0 Calera 64 87 63 89 65 / 0 0 0 0 0 Auburn 62 84 64 86 64 / 0 0 0 0 0 Montgomery 64 88 65 91 66 / 0 0 0 0 0 Troy 63 87 64 89 65 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 14/87/08
Hazardous Weather Outlook National Weather Service Birmingham AL 452 AM CDT Thu Sep 19 2019 ALZ011>015-017>050-201300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 452 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The Birmingham radar (KBMX), 59 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees uprooted along County Road 23.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856911.